Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 253, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Nov 8, 2005, 2:31 PM EST for Marion County, Ohio. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 8, 2005, 2:31 PM EST (19:31 UTC)
- Expired
- Nov 8, 2005, 3:19 PM EST
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Marion County, OH
The radar
The Cincinnati radar (KILN), 135 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 2:45 PM EST | HAIL 0.75 | Green Camp, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 081931
SVRCLE
OHC101-082030-
/O.NEW.KCLE.SV.W.0253.051108T1931Z-051108T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
231 PM EST TUE NOV 8 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTH CENTRAL OHIO
* UNTIL 330 PM EST
* AT 224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF MARION...AND MOVING EAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE WALDO AND PROSPECT.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4065 8327 4061 8296 4050 8296 4049 8301
4044 8303 4045 8320 4046 8324 4050 8325
4050 8331 4053 8331
$$
LOMBARDY2 follow-up statements
000
WWUS51 KCLE 082001
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
259 PM EST TUE NOV 8 2005
OHC101-082030-
/O.CON.KCLE.SV.W.0253.000000T0000Z-051108T2030Z/
MARION OH-
259 PM EST TUE NOV 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM EST FOR
MARION COUNTY...
AT 249 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES NORTHEAST OF WALDO...AND MOVING EAST
AT 30 MPH.
HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED
TWO MILES NORTHEAST OF GREEN CAMP WITH THIS STORM. IF YOU ARE IN THE
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
LAT...LON 4065 8327 4061 8296 4050 8296 4049 8301
4044 8303 4045 8320 4046 8324 4050 8325
4050 8331 4053 8331
$$
LOMBARDY000
WWUS51 KCLE 082019
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
319 PM EST TUE NOV 8 2005
OHC101-082029-
/O.CAN.KCLE.SV.W.0253.000000T0000Z-051108T2030Z/
MARION OH-
319 PM EST TUE NOV 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...
THE THUNDERSTORM MOVED EAST OF THE AREA.
LAT...LON 4065 8327 4061 8296 4050 8296 4049 8301
4044 8303 4045 8320 4046 8324 4050 8325
4050 8331 4053 8331
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 12:50 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 8, 12:50 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 1250 PM EST TUE NOV 8 2005 .AVIATION(18Z-18Z)... CDFNT OVER FAR SRN PTN CWA WITH FEW TSTM OVER S CNTRL PTN OF THE FA ATTM. APPEARS THAT THEY WILL SLIDE OFF TO THE SE BY MID AFTN. WILL CARRY LOW VFR CLDS FOR MOST AREA ERY PD. THEN FNT BEGING TO LIFT N LATER TNGT WITH WITH SHWRS BCMG MORE WDSPRD OVER ENTIRE AREA AND TSTMS MNLY W AND CNTRL. CIGS AND VSBY GNLY LWRG TO MVFR WITH WRMFNT TNGT. FNT LIFT N TMRW MRNG AND IT WILL BE FOLLOWED BY STG CDDFNT MOVG TO NEAR CLE MFD BY 18Z. STG TO SVR TSTM PSBL NEAR FNT. && SHORT TERM(TODAY THRU THUR)... TODAY WILL BE COOL...BUT RELATIVELY QUITE. A FEW TSRA HAVE DEVELOPED NEAR A BOUNDARY CENTRAL IN-IL. THE THICKNESS PATTERN WOULD SUPPORT A SOUTHEASTERLY TRAJECTORY SO MOST OF PRECIP SHOULD REMAIN SOUTH OF FORECAST AREA...BUT LEFT CHC POPS WRN AND SRN OH FOR A STRAY SHOWER OF TSRA. TONIGHT WILL NOT BE SO QUITE. MODELS COMING INTO MUCH BETTER AGREEMENT LIFTING WARM FROM THE MID MISSISSIPPI VALLEY ACROSS FORECAST AREA TONIGHT. AS THE HIGH OVER THE SOUTHEASTERN STATES SHIFTS EAST MOISTURE WILL BE FUNNELING UP FROM THE GULF COAST...SO THE 60+ DEWPOINTS WILL BE CREEPING NE. THIS COMBINED STRONG 300 MB DIVERGENCE TONIGHT WILL LEND ITSELF TO ELEVATE THUNDERSTORM DEVELOPMENT. SPC HAS AREA WEST OF CLEVELAND IN A SLIGHT RISK FOR TONIGHT AS THE WARM FRONT LIFTS ACROSS THE AREA. NOT MUCH CAPE BUT ALOT OF LIFT...AND UNFORTUNEATLY ALOT OF SHEAR. 0-1 KM SHEAR AT TOL AT 06Z IS 25M/S. WARM FRONT SHOULD LIFT TO NEAR ERIE PA BY DAYBREAK WENDESDAY. BY WEDNESDAY AFTERNOON COLD FRONT NEAR CLEVELAND...AHEAD OF IT CAPES INCREASE TO OVER 1000 J/KG WITH LIS OF -2...SO MORE TSRA WEDNESDAY AFTERNOON AND EVENING ACROSS NE OH AND NW PA. THEN WEDNESDAY NIGHT BEHIND THE COLD FRONT...AS THE MUCH MUCH COLDER AIRMASS MOVES OVER LAKE ERIE (850 TEMPS PLUNGE TO -8C)...AND WITH STRONG NW FLO EXPECT LAKE EFFECT SHOWERS TO DEVELOP SNOWBELT AFTER MIDNIGHT. BY MORNING THE SFC TO 700 MB THICKNESSES WOULD SUPPORT SNOW...BUT THE SFC TO 850 MB THICKNESS JUST HOVERED NEAR THE CRITICAL 1300 METER LEVEL. SO FOR THURSDAY FORECAST FOR SNOWBELT SOME RAIN/SNOW MIX EARLY...MAINLY IN THE HIGHER ELEVATIONS...CHANGING BACK TO ALL RAIN. BUT IT WILL STILL BE VERY COOL AND RAW. && .LONG TERM(THUR THRU MON)... AS TO BE EXPECTED MODELS HAVE SUM SLIGHT DIFFS BUT ALL POINTING TOWARDS SEASONABLE WX FOR THE EXTENDED PD. SHARP TROF PROGGED TO RMN ALG THE E COAST INTO SAT KEEPING RGN UNDER INFLUENCE OF COOL NWLY FLOW. TEMPS BOTH THU AND FRI WL STRUGGLE TO REACH 50 AS CDFNT MOVES AS FAR S AS FL. EVENTUALLY SFC HI WORK IN FM THE S OVER THE WEEKEND WHICH WL MODERATE HI TEMPS INTO THE 50S THRU THE END OF THE PD. PRETTY MUCH SHOULD BE DRY DURG PD EXPCT LATE IN THE WEEKEND WITH A WEAK BNDRY JUST TO THE N WARRANTS SML CHC POPS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...DJB LONG TERM...KUBINA AVIATION...WCR
Hazardous weather outlook, Nov 8, 7:20 AM EST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CLEVELAND OH 720 AM EST TUE NOV 8 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 526 AM EST TUE NOV 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT AS A WARM FRONT LIFTS NORTHEAST ACROSS OHIO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AHEAD OF A STRONG COLD FRONT THAT WILL MOVE ACROSS OHIO AND NORTHWEST PENNSYLVANIA. .SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND WENDESDAY... LEZ142>149-162>169-091030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 720 AM EST TUE NOV 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALES ARE EXPECTED TO DEVELOP OVER LAKE ERIE WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER ACTIVATION IS NOT EXPECTED...
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 12:29 PM EST | Severe Thunderstorm Warning | CLE | Richland | 26 min |
| Nov 8, 12:59 PM EST | Severe Thunderstorm Warning | CLE | Holmes | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.